Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this red flag warning at Sep 3, 2017, 11:25 AM PDT. It took effect at Sep 3, 2017, 11:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2017, 11:25 AM PDT (18:25 UTC)
- In effect from
- Sep 3, 2017, 11:00 PM PDT
- Expired
- Sep 4, 2017, 9:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
466 WWUS86 KSTO 031825 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 1125 AM PDT Sun Sep 3 2017 ...CRITICAL FIRE WEATHER CONDITIONS TONIGHT THROUGH MONDAY MORNING... .Gusty north winds will develop this evening into Monday morning within a very dry airmass. Strongest winds are expected along mountain ridges. The combination of north winds and a very dry airmass will bring critical fire weather conditions. CAZ213-263-279-041600- /O.NEW.KSTO.FW.W.0007.170904T0600Z-170904T1600Z/ Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 1125 AM PDT Sun Sep 3 2017 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 263, AND 279... The National Weather Service in Sacramento has issued a Red Flag Warning, which is in effect from 11 PM this evening to 9 AM PDT Monday. * AFFECTED AREA...Fire weather zones 213, 263, and 279. * WIND...North winds 10 to 20 mph with gusts to 30 mph along mountain ridges. Strongest winds expected overnight. * HUMIDITY...Daytime humidity of 10 to 20 percent with minimal humidity recovery overnight. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
534 WWUS86 KSTO 041610 RFWSTO URGENT - FIRE WEATHER MESSAGE National Weather Service Sacramento CA 910 AM PDT Mon Sep 4 2017 CAZ213-263-279-041715- /O.EXP.KSTO.FW.W.0007.000000T0000Z-170904T1600Z/ Eastern Portion of Shasta/Trinity NF-Southeast Edge Shasta- Trinity NF and Western Portions of Tehama-Glenn Unit- Eastern Mendocino NF- 910 AM PDT Mon Sep 4 2017 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 213, 263, AND 279... Winds have decreased this morning, so the Red Flag Warning expired at 9 am PDT. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 3, 4:32 AM PDT, 6 hours 53 minutes earlier.
Area forecast discussion, Sep 3, 4:32 AM PDT, 6 hours 53 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 432 AM PDT Sun Sep 3 2017 .SYNOPSIS... Very hot weather today. Downward trend in temperatures starts Labor Day with near seasonal temperatures by Wednesday. Increasing risk of showers and thunderstorms next week, mainly over the mountains. && .DISCUSSION... One more day of extreme heat is expected today, with an Excessive Heat Warning continuing into the evening. Temperatures early this morning are even a little warmer than yesterday, generally 1 to 5 degrees higher. At 4 am, Red Bluff, Vacaville, and Blue Canyon were 78 degrees. Oroville was 77 degrees at 4 am, but had been a very warm 89 at 3 am, before easterly downslope winds went calm and allowed temperatures to cool. High temperatures today will once again been in the triple digits across the area, maybe a few degrees less hot than yesterday. An Excessive Heat Warning continues into this evening. Anyone participating in outdoor activities today should be prepared for the heat and take steps to stay cool. Upper level low pressure off the coast along with high pressure over the Great Basin will bring monsoonal moisture northward into the area. Mid level clouds associated with this will reduce solar heating to some degree, along with smoke and haze from area wildfires. This moisture and instability over the Sierra will also bring the potential for afternoon/early evening showers and thunderstorms from around I80 southward. Cooler onshore flow is expected Monday through the week. Temperatures for Labor Day will still be above normal, but with a drop of about 8 to 12 degrees from today will seem much more comfortable. Additional cooling will bring temperatures down to around normal levels by Wednesday. Elevated monsoonal moisture and instability are forecast to progressively spread a slight chance of thunderstorms further northward through the Sierra and into portions of the northern Coastal Range Monday into Wednesday. EK && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Monsoonal moisture and moisture from tropical storm Lidia will be present over NorCal to start the extended period. This will bring the possibility for late day convection in the mountains. A trough will then drop south out of the Gulf of Alaska late Thursday. The GFS keeps this trough as an open wave but the EC closes it off and lingers of the coast of California. The potential for showers and thunderstorms decreases for Thursday through Saturday with a somewwat drier airmass in place. Cooler temperatures are in store for the extended period, we will see them near normal for mid week and falling 5-10 degrees below normal for a change toward the end of the week. -CJM/EK && .AVIATION... VFR conditions expected at the TAF sites the next 24 hours. Areas of HZ/FU will continue and could briefly cause local MVFR in the vicinity of RDD/RBL. Winds remain under 10 knots. Scattered Mountain t-storms possible after 20z today. && .STO WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 9 PM PDT this evening for Burney Basin / Eastern Shasta County-Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode- Mountains Southwestern Shasta County to Northern Lake County- Northeast Foothills/Sacramento Valley-Northern Sacramento Valley- Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County-Southern Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 3:41 PM PDT | Special Weather Statement | STO | Tuolumne | 34 min |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.